# SDR CA050406007

- Difficulty date: March 17, 2005
- Submitted: May 2, 2005
- Operation: General aviation
- Make and model: Bell 407
- Aircraft time: 3,849 hours
- Engine: Allsn 250C47B
- System (JASC): 6210 · Main Rotor Blades
- Part: Blade
- Part number: 407015001117
- Condition: Cracked
- Location: Main Rotor
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE TROUBLESHOOTING MAIN ROTOR SYSTEM FOR CAUSE OF DIFFICULTY WITH M/R TRACK AND BALANCE A HAIRLINE CRACK WAS DISCOVERED IN THE DISCREPANT BLADE LEADING EDGE ABRASION STRIP APPROXIMATELY 77 INCHES FROM THE BLADE TIP.  THE BLADE AS PLACED ON A WORK STAND AND GENTLY FLEXED UP AND DOWN INDICATING THAT THE CRACK OPENED AND CLOSED WHEN FLEXED.  THE CRACK WAS SO FINE IT HAD TO BE VERIFIED WITH A 10X MAGNIFYING GLASS AND THE BLADE FLEXED TO BE SURE IT WAS NOT JUST A SURFACE SCRATCH.  THE BLADE WAS REMOVED FROM SERVICE AND REPLACED WITH A RECONDITIONED UNIT SUPPLIED BY BELL.  MALFUNCTION REPORT ALSO SUBMITTED TO BELL HELICOPTER.
